We analyze the differences between the horizontal and the vertical component of the simple random walk on the 2-dimensional comb. In particular we evaluate by combinatorial methods the asymptotic behaviour of the expected value of the distance from the origin, the maximal deviation and the maximal span in n steps, proving that for all these quantities the order is n(1/4) for the horizontal projection and n(1/2) for the vertical one ( the exact constants are determined). Then we rescale the two projections of the random walk dividing by n(1/4) and n(1/2) the horizontal and vertical ones, respectively. The limit process is obtained. With similar techniques the walk dimension is determined, showing that the Einstein relation between the fractal, spectral and walk dimensions does not hold on the comb

Bertacchi, D. (2006). Asymptotic behaviour of the simple random walk on the 2-dimensional comb. ELECTRONIC JOURNAL OF PROBABILITY, 11, 1184-1203.

Asymptotic behaviour of the simple random walk on the 2-dimensional comb

BERTACCHI, DANIELA
2006

Abstract

We analyze the differences between the horizontal and the vertical component of the simple random walk on the 2-dimensional comb. In particular we evaluate by combinatorial methods the asymptotic behaviour of the expected value of the distance from the origin, the maximal deviation and the maximal span in n steps, proving that for all these quantities the order is n(1/4) for the horizontal projection and n(1/2) for the vertical one ( the exact constants are determined). Then we rescale the two projections of the random walk dividing by n(1/4) and n(1/2) the horizontal and vertical ones, respectively. The limit process is obtained. With similar techniques the walk dimension is determined, showing that the Einstein relation between the fractal, spectral and walk dimensions does not hold on the comb
Articolo in rivista - Articolo scientifico
random walk; maximal excursion; generating function; comb; Brownian motion
English
1184
1203
20
http://arxiv.org/abs/math/0605718
Bertacchi, D. (2006). Asymptotic behaviour of the simple random walk on the 2-dimensional comb. ELECTRONIC JOURNAL OF PROBABILITY, 11, 1184-1203.
File in questo prodotto:
File Dimensione Formato  
pubblicato.pdf

accesso aperto

Dimensione 238.64 kB
Formato Adobe PDF
238.64 kB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10281/1040
Citazioni
  • Scopus 26
  • ???jsp.display-item.citation.isi??? 25
Social impact